Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and pancreatitus
Feb 3, 2010

I've been hiv+ about 10 years. When diagnosed I entered a study for a new drug that turned out to be Trizivir and have had great results (undect and 700+ cd4) but developed thinning of my legs and belly fat so I asked to come off the AZT portion. My Doctor put me on Epzicom & Sustiva. Within a month I noticed abdominal pressure under my rib cage to the left and lower GI pain with loose stools (not quite diarrhea) I had elevated Lipase/Amalase levels (in the 100's not 1000's results showed) and severe pain that was diagnosed as pancreatitus after a single glass of wine on 2 occasions about 2 months apart. I am a very light drinker. After 14 months of GI trouble and every test, i.e. gall bladder, endoscope, ultra sound of pancreus from inside my stomach (showed slight inflammation at head) I am back on Trizivir and feel much better, no pressure and normal bowel movements) after only 10 days off Sustiva. When I had the endo ultrasound I was told I did not have pancreatitus and probably never did. I am worried about having more thinning of legs and wasting. I am convinced Sustiva was the problem but couldn't convince my Doctor so I changed Doctors who has heard, rare as it is of GI, gastro, pancreas trouble. Any ideas and suggestions? I am mortified at the thought of lipo facial-wasting. Thanks for your consideration.

Response from Dr. Henry

If you have no history of drug resistance then use of a raltegravir (or possibly a ritonavir boosted PI) based regimen coupled with Truvada (or possible Epzicom) might be worth considering in order to minimize risk for fat loss. KH



Previous
T-cells 1400+ undecetable for over 10 years and facial wasting
Next
DR's and PRN..-Pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement